start of Pravastatin 10mg - not good!

After a fantastic and relaxing holiday, I thought I would bite the bullet and go back to my GP to see if we can start again on lowering my Cholesterol.

I started 10mg of Pravastatin at 10pm last night. 4am this morning my knees, thighs and fingers were aching terribly, it is so bad that you just do not know what to do. I managed to get back to sleep around 6am.

I then woke with the alarm at 7am as usual, feeling fine.

I will give it another go tonight but as these are the same symptoms I have had in the past, I am not expecting any miracles and as I have a very busy and demanding job. I cannot afford to go without my sleep or for further down the line be totally incapacitated by these drugs.

I wanted to do the right thing and take responsibility for lowering my cholesterol. I sometimes wonder if ignorance is bliss? and to hell with it.

Skip

Featured Content

Living With High Cholesterol?

Connect with people like you to get support, advice and tips towards improving your health.

Get started!

Featured by HealthUnlocked

3 Replies

oldestnewest
  • I am in the midst of making a similar decision, after my relaxing holiday !

    In my experience, it is unusual to get a reaction so quickly..but I could be wrong.

    Rosuvastatin was the one I would classify as the most adverse for me (a serious asthmatic type cough) but that took about two weeks to come on and about two weeks to go.

    There are other drugs to lower cholesterol...maybe not as effective as statins..but there are!

  • Thanks for your reply. Yes it is very quick to have such a reaction but as I feel at my healthiest for quite a while, I cannot put it down to anything else. Also it is exactly the same side effect that I have experienced with all the other statins and Ezetibes I have tried.

    I am going to buy some Co enzyme 10 today to see if that may help. I have also been taking

    Niacin supplements, which are supposed to help.

    If I have the same reaction tonight, I will speak to my GP tomorrow.

  • I have just come off atorvastatin for four weeks and the first real benifit is that a week later the itching is a lot better.this used to drive me mad. like you im in a quandry about wether to stay off them and really consentrate on my diet or try another statin as i havent been told i have high cholesteral .mine is because of angioplasty.good luck with your problem

You may also like...